MAUDE Adverse Event Report: COOPERSURGICAL, INC. UTERINE MANIPULATOR TIP B

COOPERSURGICAL, INC. UTERINE MANIPULATOR TIP B
Model Number UMB678
Health Effect - Clinical Codes Tissue Damage (2104); Uterine Perforation (2121)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Coopersurgical inc.Is currently investigating the reported complaint condition.Once the investigation is complaete a follow up report will be filed.(b)(4).
 
Event or Problem Description
(b)(4)."the coloured silicone tubing of the disposable uterine manipulator tip ripped off the internal metal post exposing the internal metal tip.The metal tip punctured through the uterus and bowel causing a bowel tear.The tear was repaired.".
 
Additional Manufacturer Narrative
Investigation.Initiated manufacturer's investigation.No sample returned.Review dhr.Inspect returned samples.Inspect stock product.Analysis and findings.The affected device sample from the reported event has not been returned to date for proper investigative analysis.However, if the affected device is returned and made available in the future for analysis, the complaint may be reopened and addressed as needed.Although not definitive due to the absence of the affected sample, the reported event may be possible if excessive lateral force was applied thus enabling the metal support rod to penetrate the rumi tip.This may occur when the rod is in an acute angle in relation to the rumi tip with excessive force lateral applied, pushing against the rumi tip wall from the inside - outward.Although not confirmed in this case that the rumi tip was improperly attached, the rumitips-dfu instructs the user on how to properly attach the rumi tip to the handle.A review of the two-year product complaint history indicated two other complaints similar in nature and was concluded the result of this incident was likely attributed to improper loading, and or excessive or improper manipulation force by the end user (refer to (b)(4)).Also, the reporting account has had three past reported complaints, citing compromised tubing and balloon that resulted in leaks, this may also be another indication of possible improper handling, and or use.A review of the lot dhr did not reveal any abnormalities, review of inventory indicated that there is no stock available for work order (b)(4).Correction and/or corrective action corrective action is not applicable as it is highly likely that this event was caused by improper use.All uterine manipulator products are 100% visually and functionally verified to be acceptable during manufacturing assembly.
 
Event or Problem Description
The coloured silicone tubing of the disposable uterine manipulator tip ripped off the internal metal post exposing the internal metal tip.The metal tip punctured through the uterus and bowel causing a bowel tear.The tear was repaired.Please note the sample is contaminated uterine manipulator tip b umb678 e-complaint (b)(4).

Brand Name
UTERINE MANIPULATOR TIP B
Common Device Name
UTERINE MANIPULATOR TIP B
Manufacturer (Section D)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPER SURGICAL, INC
95 corporate drive
trumbull CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651665
MDR Report Key7148903
Report Number1216677-2017-00075
Device Sequence Number949108
Product Code LKF
UDI-Device Identifier00888937001402
UDI-Public888937001402
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K932115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/09/2020
Device Model NumberUMB678
Device Catalogue NumberUMB678
Device Lot Number224934
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown